MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC ARTIC-L¿ AND ARTIC-XL¿ SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,

MEDTRONIC SOFAMOR DANEK USA, INC ARTIC-L¿ AND ARTIC-XL¿ SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Model Number 5330008
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of product: 5330008, lotno:id20l016 visual and optical inspection confirmed the laser weld on one side of the handle has broken.There is some material deformation around the laser weld.The damage appears to be from overload as the mechanism of failure.E1: initial reporter is unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a user facility via a manufacturer representative regarding a inserter used for spinal therapy.It was reported that the handle came apart from the instrument.There was no patient involved.

Brand Name
ARTIC-L¿ AND ARTIC-XL¿ SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key22638418
Report Number1030489-2025-02516
Device Sequence Number5194277
Product Code MAX
UDI-Device Identifier00763000085902
UDI-Public(01)00763000085902(11)201222(10)ID20L016
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171689
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5330008
Device Catalogue Number5330008
Device Lot NumberID20L016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Initial Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown